Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 263, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 26, 2019, 11:15 AM CDT for Johnson County, Miami County, Kansas; Bates County, Cass County, Jackson County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2019, 11:15 AM CDT (16:15 UTC)
- Expired
- Aug 26, 2019, 12:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Johnson County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
879
WUUS53 KEAX 261615
SVREAX
KSC091-121-MOC013-037-095-261700-
/O.NEW.KEAX.SV.W.0263.190826T1615Z-190826T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1115 AM CDT Mon Aug 26 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Miami County in east central Kansas...
Southeastern Johnson County in east central Kansas...
Cass County in west central Missouri...
Northwestern Bates County in west central Missouri...
Southwestern Jackson County in west central Missouri...
* Until noon CDT.
* At 1115 AM CDT, a severe thunderstorm was located near Spring Hill,
moving southeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Overland Park, Lee's Summit, Leawood, Grandview, Belton, Raymore,
Harrisonville, Pleasant Hill, Paola, Spring Hill, Greenwood,
Peculiar, Osawatomie, Louisburg, Adrian, Archie, Lake Winnebago,
Drexel, Cleveland and Freeman.
This includes Interstate 435 between mile markers 76 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3839 9507 3867 9506 3875 9481 3894 9464
3882 9419 3839 9431
TIME...MOT...LOC 1615Z 310DEG 38KT 3875 9476
HAIL...1.00IN
WIND...70MPH
$$
Blair1 follow-up statement
953
WWUS53 KEAX 261643
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1143 AM CDT Mon Aug 26 2019
KSC091-MOC095-261653-
/O.CAN.KEAX.SV.W.0263.000000T0000Z-190826T1700Z/
Johnson KS-Jackson MO-
1143 AM CDT Mon Aug 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON AND
SOUTHWESTERN JACKSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3839 9507 3854 9506 3874 9461 3884 9451
3884 9425 3882 9419 3839 9431
TIME...MOT...LOC 1643Z 310DEG 38KT 3856 9447
$$
KSC121-MOC013-037-261700-
/O.CON.KEAX.SV.W.0263.000000T0000Z-190826T1700Z/
Miami KS-Cass MO-Bates MO-
1143 AM CDT Mon Aug 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
MIAMI...CASS AND NORTHWESTERN BATES COUNTIES...
At 1143 AM CDT, a severe thunderstorm was located near Freeman, or 9
miles southwest of Harrisonville, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lee's Summit, Belton, Raymore, Harrisonville, Pleasant Hill, Paola,
Greenwood, Peculiar, Osawatomie, Louisburg, Adrian, Archie, Lake
Winnebago, Drexel, Cleveland, Freeman, East Lynne, Fontana, Lake
Annette and Baldwin Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3839 9507 3854 9506 3874 9461 3884 9451
3884 9425 3882 9419 3839 9431
TIME...MOT...LOC 1643Z 310DEG 38KT 3856 9447
HAIL...<.75IN
WIND...60MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:19 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 26, 9:19 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 919 AM CDT Mon Aug 26 2019 .Update... Issued at 919 AM CDT MON AUG 26 2019 Updated PoPs to reflect the convection moving into the western side of the forecast area. There's a tight west to east instability gradient, with some eastward advection of that instability. Still think storms will weaken as they track to the east, but some strong to potentially severe storms can not be ruled out this morning as the convection moves into the area. Particularly, the trailing line in northeastern KS and the middle line, which is showing some signs of strengthening. This morning MCS definitely throws a wrinkle into the afternoon round of storms. CAM models have not resolved this system, even the 12Z runs, so it adds considerable uncertainty with how the day will evolve. Models that are performing better show the morning MCS leaving an outflow boundary across the MO river valley with strong instability building during the afternoon. With upper level support, the overall pattern still supports an afternoon round of severe weather. && .Discussion... Issued at 307 AM CDT MON AUG 26 2019 An active period will commence this afternoon and evening as storms develop along a cold front, capable of producing damaging winds, large hail, along with a few tornadoes. Low-level moisture continues to linger across the area as of early Monday morning. Areas of fog will impact the early morning commute before slowly dissipating by the mid-morning as a warm front lifts north into the region. As the front lifts north, dew points will rise 10 to 12 degrees for areas south of I-70, which combined with an already present EML from the southwest, will create a strongly destabilized environment by the afternoon, with MLCAPE values exceeding 4000 J/kg south of the warm front. A deepening mid-level trough across the Northern Plains will permit a speed max to dip south over northern to central Missouri, leading to strong mid to upper-level westerlies and resulting 0 to 6 km bulk shear values in the 40 to 50 knot range. Southwesterly surface winds underneath strong westerly flow aloft will also yield 0 to 1 SRH values of 100 m2/s2, mainly across central Missouri. Low LCL heights are also expected given increasing dew points and lingering low-level moisture in the area. All said, the environment will be ripened for all modes of severe weather as the cold front pushes through the area this afternoon and evening. One item worth considering is the role that a decaying MCS from the northwest will play into interaction with the warm front later this afternoon and evening. Currently thinking that the complex will enter northwest and later central Missouri this morning. Lingering storms with this may be ongoing as the cold front arrives into the northwest Missouri later this afternoon. Will need to monitor how far north the warm front makes it this afternoon, and the placement of any west to east outflow boundaries present from the morning MCS. This could enhance the potential for tornadic activity considering any boundary interaction, particularly for eastern Kansas and western Missouri. Storms should initially be fairly discrete with a few supercells possible. This would increase both the potential for large hail and tornadoes early in the event. As the afternoon and evening progress, the line of storms should fill in along the front and the main hazard would then shift to damaging wind potential. Last but not least will be the potential for flash flooding toward the latter half of the event. Although the frontal passage will be progressive, rainfall averaging near half an inch to three quarters of an inch has fallen in the last 24 hours, thus sensitizing flash flood guidance values ahead of today's event. Forecast PWAT values will also approach 2 inches as moisture builds ahead of the frontal boundary. Main takeaway is to prepare for all modes of severe weather and have a way to receive warning information this afternoon and evening, including during the evening commute time frame. Cooler temps will remain in place through the mid to late week in the wake of today's frontal passage as broad surface high pressure builds into the area. The next chance for precip will hold off until Friday and into the weekend as another cold front approaches the region. && .Aviation...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 607 AM CDT MON AUG 26 2019 Low-level moisture will continue to produce IFR to LIFR conditions through the early to mid morning hours until a gradual improvement by 14Z to 15Z. Weakening storms will also impact northwest Missouri later this morning, gradually expanding in coverage for areas further south and southeast along a cold front this afternoon and evening. Strong wind gusts are possible in some storms, along with heavy rain and reduced visibility. VFR conditions will then return late this evening with northwesterly surface winds following in the wake of the frontal passage. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Update...CDB Discussion...Welsh Aviation...Welsh
Hazardous weather outlook, Aug 26, 6:04 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 604 AM CDT Mon Aug 26 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 604 AM CDT Mon Aug 26 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms are expected this afternoon and evening, with damaging winds, hail, isolated tornadoes and flash flooding all being of concern. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Week ahead looks quiet. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 26, 9:36 AM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 936 AM CDT Mon Aug 26 2019 KSZ104-MOZ028-261500- Wyandotte KS-Platte MO- 936 AM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 1000 AM CDT... At 936 AM CDT, Doppler radar was tracking a strong thunderstorm near Kansas City, or near Edwardsville, moving east at 25 mph. Penny size hail will be possible with this storm. Locations impacted include... Bonner Springs, Parkville, Edwardsville, Riverside, Weatherby Lake, Kansas City Kansas, Kansas City, Lake Waukomis, Platte Woods, Northmoor, Houston Lake, Wolcott, Pomeroy, Muncie, Beverly Hills, Maywood and Piper. This includes the following highways... Interstate 70 in Missouri near mile marker 0. Interstate 70 in Kansas between mile markers 410 and 423. Interstate 29 between mile markers 4 and 7. Interstate 635 between mile markers 3 and 12. Interstate 435 between mile markers 11 and 21. Kansas Turnpike between mile markers 224 and 226. LAT...LON 3918 9490 3925 9460 3908 9461 3907 9489 TIME...MOT...LOC 1436Z 250DEG 21KT 3913 9484 Blair
Local storm report, Aug 26, 10:44 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 AM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM FLOOD LEAVENWORTH 39.32N 94.92W
08/26/2019 LEAVENWORTH KS EMERGENCY MNGR
BROADWAY AND CHEROKEE STREETS CLOSED.
&&
BLAIRSpecial weather statement, Aug 26, 10:51 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1051 AM CDT Mon Aug 26 2019
KSZ103>105-261615-
Johnson KS-Wyandotte KS-Leavenworth KS-
1051 AM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WYANDOTTE...
SOUTHWESTERN LEAVENWORTH AND JOHNSON COUNTIES UNTIL 1115 AM CDT...
At 1050 AM CDT, Doppler radar was tracking a strong thunderstorm over
De Soto, moving southeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Prairie Village,
Gardner, Merriam, Mission, Bonner Springs, De Soto, Spring Hill,
Edwardsville, Fairway, Mission Hills, Edgerton, Lake Quivira,
Linwood, Countryside and Clare.
This includes the following highways...
Interstate 35 in Kansas between mile markers 202 and 229.
Interstate 435 between mile markers 0 and 9, and between mile
markers 76 and 83.
LAT...LON 3909 9491 3901 9461 3874 9461 3874 9506
3898 9506 3899 9507 3898 9509 3896 9508
3897 9511 3897 9515 3896 9517 3897 9518
TIME...MOT...LOC 1550Z 310DEG 38KT 3895 9496
BlairLocal storm report, Aug 26, 11:15 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 AM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND GST OLATHE 38.88N 94.82W
08/26/2019 E60 MPH JOHNSON KS EMERGENCY MNGR
&&
BLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:36 AM CDT | Special Weather Statement | EAX | Wyandotte | 24 min |
| Aug 26, 10:06 AM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 3 hr |
| Aug 26, 10:51 AM CDT | Special Weather Statement | EAX | Johnson | 24 min |
| Aug 26, 10:54 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 36 min |
| Aug 26, 11:38 AM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 3 hr |
| Aug 26, 12:00 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 45 min |
| Aug 26, 12:05 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 46 hr |
| Aug 25, 8:37 PM CDT | River Flood Warning | EAX | Cooper | 47 hr |
| Aug 25, 8:44 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Aug 25, 9:25 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 10 days |
| Aug 25, 9:49 PM CDT | Areal Flood Advisory | EAX | Howard, Randolph | 3 hr |
| Aug 25, 9:56 PM CDT | River Flood Warning | EAX | Howard | 19 hr |
| Aug 26, 2:07 AM CDT | Areal Flood Warning | EAX | Cooper, Howard | 9 hr |
| Aug 26, 11:51 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 24 min |
| Aug 26, 12:13 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 47 min |
| Aug 26, 1:44 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 38 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.